Alert archive / North Carolina / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 11, 2020, 2:48 AM EST. It took effect at Feb 11, 2020, 11:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2020, 2:48 AM EST (07:48 UTC)
- In effect from
- Feb 11, 2020, 11:00 AM EST
- Expired
- Feb 12, 2020, 3:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
384 WHUS72 KILM 110748 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 248 AM EST Tue Feb 11 2020 AMZ250-252-254-256-112100- /O.NEW.KILM.SC.Y.0013.200211T1600Z-200212T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 248 AM EST Tue Feb 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft expected. Southeast winds 15 to 20 kts with gusts to 25 kts. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM this morning to 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
224 WHUS72 KILM 112057 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 357 PM EST Tue Feb 11 2020 AMZ250-252-254-256-120400- /O.EXT.KILM.SC.Y.0013.000000T0000Z-200212T0800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 357 PM EST Tue Feb 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WHAT...Seas 4 to 6 ft expected. Southeast winds 15 to 25 kts with gusts to 30 kts. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 3 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
437 WHUS72 KILM 120223 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 923 PM EST Tue Feb 11 2020 AMZ250-252-254-256-120800- /O.CON.KILM.SC.Y.0013.000000T0000Z-200212T0800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 923 PM EST Tue Feb 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... * WHAT...Seas 4 to 6 ft. Southwest winds will peak at 15 to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 3 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 11
184 WHUS72 KILM 120748 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 248 AM EST Wed Feb 12 2020 AMZ250-252-254-256-120900- /O.EXP.KILM.SC.Y.0013.000000T0000Z-200212T0800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 248 AM EST Wed Feb 12 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EST... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 12:21 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 11, 12:21 AM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1221 AM EST Tue Feb 11 2020 .SYNOPSIS... Unseasonably warm temperatures will continue through Thursday with a slight dip Tue night into Wed as a weak cold front drops south and temporarily stalls across the region. The front will lift back north late Wed with warm conditions returning on Thu. A much stronger cold front will swing thru the Carolinas late Thu, moving off the coast and offshore Thu night. Cooling and drying conditions are expected Friday into the upcoming weekend as high pressure builds in. && .UPDATE... PUBLIC: Current radar returns across the FA are from echoes aloft, with pcpn not reaching the sfc. Latest model guidance keeps the main area of pcpn in the vicinity of the cold front, which will sag southward overnight thru Tue. The brunt of the pcpn will remain northwest of the FA tonight and then slowly sink southward to partially across the FA late Tue/Tue night. And have restructured the overnight POPs as a result, but will continue to leave a small chance across the NW portions of the FA overnight. Very minor tweaks applied to temps and dewpoints for this update. MARINE: The hier sfc dewpoints, ie.60s, will push northward reaching the local waters overnight, more-so during daylight Tue. As a result, have removed overnight sea fog but will continue to advertise sea fog daylight Tue thru Tue night. Winds and seas remain in the ballpark with no changes applied. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A cold front will be approaching the area on Tuesday and slow down and finally moving just offshore and to the south of the forecast area by the end of Tuesday night. As the front stall the forcing weakens but the precipitable water values increase to between 1.5 and 1.7" So rainfall amounts are not expected to exceed 0.5" and less at the coast. Low temperatures expected to be in the middle to upper 50s and high temperatures will rise into the upper 70s inland to near 70s at the beaches. Maximum temperatures records may be challenged. Also with the warmed southerly winds over the waters sea fog is possible along the coast and could move onshore late Tuesday into Tuesday night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Cold front will drop just south of area Wed morning, before returning back north by Wed night. This will bring temps down a bit for Wed, but will still remain unseasonably warm. Clouds and light rain associated with front will shift inland and north through Wed as deep southerly flow develops. Increasing southerly flow Wed night into Thurs will reinforce warming temps as plenty of warm and moist air moves up from the south. As this warm air moves over the cooler waters, should see some sea fog develop which could affect some spots along the coast on Thurs. Otherwise, expect a warm day on Thurs with thickening clouds and showers developing ahead of cold front. The greatest QPF will come Thurs aftn into Thurs eve ahead cold front with up to around a half in heavier showers. The best dynamics will remain west of local forecast area where mid to upper trough remains. Temps will remain well above normal overnight due to cloud cover and plenty of WAA. High temps Wed aftn will be in the mid 60s, but Thurs will be back in the mid to upper 70s ahead of cold front. && .LONG TERM /FRIDAY THROUGH MONDAY/... Cool and dry air will build in behind cold front as high pressure builds in on Fri. Any lingering clouds will move away from area but mid to upper trough swinging through could produce some passing clouds before deep W-NW flow brings drier air for the weekend. Temps will cool down below normal Fri and Sat. Next system may bring clouds and slight chc of rain back in forecast as early as Sun as weak return flow develops. This warmer flow should bring temps back up above normal for early next week with increasing clouds and chc of rain. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR conditions for the next 6 hours with increasing broken middle cloud deck developing across the Cape Fear region. Main concern for the next 6 hours is the development of low level wind shear for inland terminals and along the SC coast at FL020 feet from the SSE at 40 kts. Approaching cold front will create showers and cumulonimbus bases around FL040 with isolated thunder in the vicinity of inland terminals this afternoon, although confidence is low as to the widespread nature of any developing storms. Gusty SSE surface winds up to 30 kts at times beginning later this morning through the early evening, mainly for inland airports. Extended Outlook...Flight restrictions through Thursday. VFR Friday and Saturday. && .MARINE... Winds south at 10 knot will veer to the southwest late tonight. Winds speed will increase ahead of a front to around 15 knots with 15 to 20 knots possible through Tues. Seas 1 to 2.5 feet will increase 3 to 5 feet by Tuesday night. With the southerly and then southwest winds, sea fog is probable and will likely reduce visibility to 2 miles or less late Tuesday into Tuesday night. A weak front should drop near or just south of the local waters early Wed before returning north as a warm front by later in the day. A lighter northerly flow briefly behind the front will veer back around to the E-SE and then southerly by late Wed. Winds will increase out of the S Wed eve into Thurs with a shift to SW by Thurs ahead of strong cold front. Seas 2 to 4 ft on Wed will ramp up to 6 to 9 ft Wed night into Thurs in strong southerly push leading to a Small Craft Advisory. The warm air flowing over the cooler waters will increase possibility of sea fog Wed night into Thurs. Gusty N-NW winds will develop behind cold front Thurs night into Fri, diminishing into the weekend. Seas will drop below SCA thresholds by Fri aftn, down to 2 to 4 ft, but this may be brief as gradient becomes pinched as coastal trough develops by Sat with stiff NE winds. Winds will veer around to the E-SE by Sun as weaker return flow develops. && .TIDES/COASTAL FLOODING... With the Sunday's full moon, low waters are still a concern with the low tide overnight between 130 AM and 230 AM. A marine weather statement was issued to let mariners know to use caution while navigating the inlets and coastal waterway. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH UPDATE...DCH NEAR TERM...RH SHORT TERM...RGZ LONG TERM...RGZ AVIATION...MK MARINE...DCH/RGZ/DRH TIDES/COASTAL FLOODING...DRH
Hazardous weather outlook, Feb 10, 3:17 PM EST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 317 PM EST Mon Feb 10 2020 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 112030- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 317 PM EST Mon Feb 10 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-112030- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 317 PM EST Mon Feb 10 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Water levels at low tide will be at or below -1 ft MLLW. This will make inlets and section of the inland coastal water way hazardous. This will occur between 130 and 230 AM Tuesday. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A small craft advisory is expected Wednesday evening into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:46 AM EST | Coastal Flood Advisory | ILM | New Hanover | 10 hr |
Nearby
Small Craft Advisories in North Carolina, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.